Alert archive / Massachusetts / Winter Storm Warnings in 2025

Winter Storm Warning 2, NWS Boston/Norton, MA

February 8, 202510 counties in Massachusetts; Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut; 5 counties in Rhode Island

NWS Boston/Norton, MA issued this winter storm warning at Feb 8, 2025, 2:55 AM EST for 10 counties in Massachusetts; Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut; 5 counties in Rhode Island. It took effect at Feb 8, 2025, 7:00 PM EST. It was in force for 14 hr. 60 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 8, 2025, 2:55 AM EST (07:55 UTC)
In effect from
Feb 8, 2025, 7:00 PM EST
Expired
Feb 9, 2025, 8:53 AM EST
In force
14 hr
Issued by
NWS Boston/Norton, MA

Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Bristol County, MA, Essex County, MA, Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA, Worcester County, MA, Bristol County, RI, Kent County, RI, Newport County, RI, Providence County, RI, Washington County, RI

The radar

The Boston radar (KBOX), 43 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 9, 12:00 AM ESTSNOW 1.2Logan Ap, MA
Feb 9, 12:00 AM ESTSNOW 2Tf Green Ap, RI
Feb 9, 12:20 AM ESTSNOW 2Worcester Ap, MA
Feb 9, 12:20 AM ESTSNOW 2Worcester Ap, MA
Feb 9, 1:04 AM ESTSNOW 2.52 Sw Westborough, MAReported by NWS Employee.
Feb 9, 5:00 AM ESTSNOW 4.62 W Townsend, MAReported by Trained Spotter.
Feb 9, 5:00 AM ESTSNOW 4.62 W Townsend, MAReported by Trained Spotter.
Feb 9, 5:00 AM ESTSNOW 51 Se Lynn, MAReported by Amateur Radio.
Feb 9, 5:00 AM ESTSNOW 51 Se Lynn, MAReported by Amateur Radio.
Feb 9, 5:10 AM ESTSNOW 2.71 Ne West Bridgewater, MA
Feb 9, 5:10 AM ESTSNOW 2.71 Ne West Bridgewater, MA
Feb 9, 5:10 AM ESTSNOW 2.71 Ne West Bridgewater, MA
Feb 9, 5:10 AM ESTSNOW 4.32 Ne Bliss Corner, MAReported by Amateur Radio.
Feb 9, 5:25 AM ESTSNOW 3.7Mendon, MAReported by Trained Spotter.
Feb 9, 5:25 AM ESTSNOW 3.7Mendon, MAReported by Trained Spotter.
Feb 9, 5:25 AM ESTSNOW 3.7Mendon, MAReported by Trained Spotter.
Feb 9, 5:30 AM ESTSNOW 31 S Greenfield, MACO-OP Observer station GRFM3 Greenfield.
Feb 9, 5:30 AM ESTSNOW 31 S Greenfield, MACO-OP Observer station GRFM3 Greenfield.
Feb 9, 5:30 AM ESTSNOW 3.53 Ne Worcester, MAReported by Trained Spotter.
Feb 9, 5:30 AM ESTSNOW 3.53 Ne Worcester, MAReported by Trained Spotter.
Feb 9, 5:30 AM ESTSNOW 3.53 Ne Worcester, MAReported by Trained Spotter.
Feb 9, 5:30 AM ESTSNOW 61 E Andover, MACocorahs station MA-ES-48 Andover 0.6 E.
Feb 9, 5:30 AM ESTSNOW 61 E Andover, MACocorahs station MA-ES-48 Andover 0.6 E.
Feb 9, 5:35 AM ESTSNOW 4.61 E Winchester, MAReported by Trained Spotter.
Feb 9, 5:36 AM ESTSNOW 4.31 Nw Lexington, MAReported by Trained Spotter.
Feb 9, 5:45 AM ESTSNOW 52 Ne Bliss Corner, MAReported by Amateur Radio.
Feb 9, 5:45 AM ESTSNOW 52 Ne Bliss Corner, MAReported by Amateur Radio.
Feb 9, 5:45 AM ESTSNOW 52 Ne Bliss Corner, MAReported by Amateur Radio.
Feb 9, 5:47 AM ESTSNOW 3.61 E Bristol, RIReported by Trained Spotter.
Feb 9, 5:47 AM ESTSNOW 3.61 E Bristol, RIReported by Trained Spotter.
Feb 9, 5:47 AM ESTSNOW 3.61 E Bristol, RIReported by Trained Spotter.
Feb 9, 5:56 AM ESTSNOW 3.22 Nw Dover, MAReported by Media.
Feb 9, 5:56 AM ESTSNOW 3.22 Nw Dover, MAReported by Media.
Feb 9, 5:58 AM ESTSNOW 4.3Grafton, MAReported by Trained Spotter.
Feb 9, 5:58 AM ESTSNOW 4.3Grafton, MAReported by Trained Spotter.
Feb 9, 5:58 AM ESTSNOW 4.3Grafton, MAReported by Trained Spotter.
Feb 9, 6:00 AM ESTSNOW 2.9North Smithfield, RICocorahs station RI-PR-51 North Smithfield 0.6 S.
Feb 9, 6:00 AM ESTSNOW 2.9North Smithfield, RICocorahs station RI-PR-51 North Smithfield 0.6 S.
Feb 9, 6:00 AM ESTSNOW 3.51 Nw Canton, MAReported by Amateur Radio.
Feb 9, 6:00 AM ESTSNOW 3.51 Nw Canton, MAReported by Amateur Radio.
Feb 9, 6:00 AM ESTSNOW 3.51 Nw Canton, MAReported by Amateur Radio.
Feb 9, 6:00 AM ESTSNOW 41 S Portsmouth, RICocorahs station RI-NW-16 Portsmouth 1.3 S.
Feb 9, 6:00 AM ESTSNOW 41 S Portsmouth, RICocorahs station RI-NW-16 Portsmouth 1.3 S.
Feb 9, 6:00 AM ESTSNOW 42 E Carver, MACocorahs station MA-PL-55 Carver 2.3 E.
Feb 9, 6:00 AM ESTSNOW 42 E Carver, MACocorahs station MA-PL-55 Carver 2.3 E.
Feb 9, 6:00 AM ESTSNOW 4.52 Se New Bedford, MAReported by Amateur Radio.
Feb 9, 6:00 AM ESTSNOW 4.52 Se New Bedford, MAReported by Amateur Radio.
Feb 9, 6:00 AM ESTSNOW 4.52 Se New Bedford, MAReported by Amateur Radio.
Feb 9, 6:00 AM ESTSNOW 4.52 W Warwick, RIReported by Amateur Radio.
Feb 9, 6:00 AM ESTSNOW 4.52 W Warwick, RIReported by Amateur Radio.
Feb 9, 6:00 AM ESTSNOW 4.5Little Compton, RI
Feb 9, 6:00 AM ESTSNOW 4.5Little Compton, RI
Feb 9, 6:00 AM ESTSNOW 4.5Little Compton, RI
Feb 9, 6:00 AM ESTSNOW 4.5Providence, RIReported by Amateur Radio.
Feb 9, 6:00 AM ESTSNOW 4.5Providence, RIReported by Amateur Radio.
Feb 9, 6:00 AM ESTSNOW 4.5Providence, RIReported by Amateur Radio.
Feb 9, 6:00 AM ESTSNOW 4.8Acushnet, MAReported by Amateur Radio.
Feb 9, 6:00 AM ESTSNOW 4.8Acushnet, MAReported by Amateur Radio.
Feb 9, 6:00 AM ESTSNOW 4.8Acushnet, MAReported by Amateur Radio.
Feb 9, 6:07 AM ESTSNOW 3.7Rockland, MA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 7.9 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2025-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2025-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -69 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1969 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
-69 m²/s²
0-3 km storm-relative helicity
-106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

789 
WWUS41 KBOX 080755
WSWBOX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Boston/Norton MA
255 AM EST Sat Feb 8 2025

CTZ002>004-MAZ002>021-026-RIZ001>007-082130-
/O.UPG.KBOX.WS.A.0002.250209T0000Z-250209T2100Z/
/O.NEW.KBOX.WS.W.0002.250209T0000Z-250209T1800Z/
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-Eastern
Franklin MA-Northern Worcester MA-Central Middlesex MA-Western
Essex MA-Eastern Essex MA-Western Hampshire MA-Western Hampden MA-
Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA-
Western Norfolk MA-Southeast Middlesex MA-Suffolk MA-Eastern
Norfolk MA-Northern Bristol MA-Western Plymouth MA-Eastern
Plymouth MA-Southern Bristol MA-Southern Plymouth MA-Northern
Middlesex MA-Northwest Providence RI-Southeast Providence RI-
Western Kent RI-Eastern Kent RI-Bristol RI-Washington RI-Newport
RI-
Including the cities of Smithfield, Northampton, Bristol, Quincy,
Narragansett, Westerly, Foxborough, Taunton, Greenfield, Milford,
Boston, Providence, Putnam, West Warwick, Fitchburg, Orange,
Coventry, Brockton, West Greenwich, Springfield, Fall River,
Norwood, Plymouth, Warwick, Lawrence, Barre, Amherst, East
Greenwich, Windsor Locks, Cambridge, Foster, Hartford,
Willimantic, Ayer, Gloucester, Mattapoisett, Charlemont,
Worcester, New Bedford, Blandford, Newport, Chesterfield,
Framingham, Lowell, Union, and Vernon
255 AM EST Sat Feb 8 2025

...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST 
SUNDAY...

* WHAT...Heavy snow expected. Total snow accumulations between 4 and 
  7 inches.

* WHERE...Portions of northern Connecticut, all of Massachusetts 
  east of the Berkshires except for the Cape and islands, and all of 
  Rhode Island except for Block Island.

* WHEN...From 7 PM this evening to 1 PM EST Sunday.

* IMPACTS...Travel could be very difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency.

&&

$$

MAZ022>024-082130-
/O.UPG.KBOX.WS.A.0002.250209T0000Z-250209T2100Z/
/O.NEW.KBOX.WW.Y.0006.250209T0000Z-250209T1800Z/
Barnstable MA-Dukes MA-Nantucket MA-
Including the cities of Nantucket, Vineyard Haven, Provincetown,
Chatham, and Falmouth
255 AM EST Sat Feb 8 2025

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM 
EST SUNDAY...

* WHAT...Snow expected. Total snow accumulations between 4 and 6 
  inches.

* WHERE...Barnstable, Dukes, and Nantucket Counties.

* WHEN...From 7 PM this evening to 1 PM EST Sunday.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

&&

$$

RIZ008-082130-
/O.NEW.KBOX.WW.Y.0006.250209T0000Z-250209T1800Z/
Block Island RI-
Including the cities of New Shoreham
255 AM EST Sat Feb 8 2025

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM 
EST SUNDAY...

* WHAT...Snow expected. Total snow accumulations between 2 and 4 
  inches.

* WHERE...Block Island.

* WHEN...From 7 PM this evening to 1 PM EST Sunday.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

&&

$$

Visit us at http://www.weather.gov/box

Belk
3 follow-up statements
163 
WWUS41 KBOX 081933
WSWBOX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Boston/Norton MA
233 PM EST Sat Feb 8 2025

CTZ002>004-MAZ002>021-026-RIZ001>007-090845-
/O.CON.KBOX.WS.W.0002.250209T0000Z-250209T1800Z/
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-Eastern
Franklin MA-Northern Worcester MA-Central Middlesex MA-Western
Essex MA-Eastern Essex MA-Western Hampshire MA-Western Hampden MA-
Eastern Hampshire MA-Eastern Hampden MA-Southern Worcester MA-
Western Norfolk MA-Southeast Middlesex MA-Suffolk MA-Eastern
Norfolk MA-Northern Bristol MA-Western Plymouth MA-Eastern
Plymouth MA-Southern Bristol MA-Southern Plymouth MA-Northern
Middlesex MA-Northwest Providence RI-Southeast Providence RI-
Western Kent RI-Eastern Kent RI-Bristol RI-Washington RI-Newport
RI-
Including the cities of Putnam, Westerly, Lawrence, West Warwick,
Smithfield, Narragansett, Framingham, Chesterfield, Foster,
Mattapoisett, East Greenwich, Bristol, Foxborough, Union, Vernon,
Plymouth, Northampton, Providence, Greenfield, Cambridge, Boston,
Orange, Fall River, Ayer, Taunton, Barre, Gloucester, Amherst,
Windsor Locks, Newport, Milford, Charlemont, Fitchburg, Hartford,
Worcester, Quincy, Coventry, West Greenwich, Lowell, New Bedford,
Brockton, Willimantic, Blandford, Springfield, Norwood, and
Warwick
233 PM EST Sat Feb 8 2025

...WINTER STORM WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 
1 PM EST SUNDAY...

* WHAT...Heavy snow expected. Widespread total snow accumulations 
  between 5 and 9 inches, highest amounts across northern 
  Massachusetts, where there is a low probability (10-20% chance) of 
  10-12" inches.

* WHERE...Portions of northern Connecticut, central, eastern, 
  northeastern, southeastern, and western Massachusetts, and 
  northern and southern Rhode Island.

* WHEN...From 7 PM this evening to 1 PM EST Sunday.

* IMPACTS...Travel will be very difficult.

* ADDITIONAL DETAILS...Heaviest snow falls roughly 10 PM to 5 AM 
  from west to east, with snowfall rates of 1-2 inches per hour at 
  times. Snow may mix with freezing drizzle before ending Sunday 
  morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency.

&&

$$

MAZ022>024-RIZ008-090845-
/O.CON.KBOX.WW.Y.0006.250209T0000Z-250209T1800Z/
Barnstable MA-Dukes MA-Nantucket MA-Block Island RI-
Including the cities of Nantucket, Falmouth, Vineyard Haven, New
Shoreham, Chatham, and Provincetown
233 PM EST Sat Feb 8 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING 
TO 1 PM EST SUNDAY...

* WHAT...Snow expected. Total snow accumulations between 4 and 6 
  inches.

* WHERE...In Massachusetts, Barnstable MA, Dukes MA, and Nantucket 
  MA Counties. In Rhode Island, Block Island RI.

* WHEN...From 7 PM this evening to 1 PM EST Sunday.

* IMPACTS...Plan on slippery road conditions given snow covered 
  roads.

* ADDITIONAL DETAILS...Heaviest snow occurs from approximately 
  midnight to 5 AM, with hourly Snowfall rates up to an inch per 
  hour at times. Snow may end as a period of sleet and/or freezing 
  rain early Sunday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

&&

$$

Visit us at http://www.weather.gov/box

Nocera
055 
WWUS41 KBOX 090841
WSWBOX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Boston/Norton MA
341 AM EST Sun Feb 9 2025

CTZ002>004-MAZ002>004-008>012-026-RIZ001>007-090945-
/O.CAN.KBOX.WS.W.0002.000000T0000Z-250209T1800Z/
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-Eastern
Franklin MA-Northern Worcester MA-Western Hampshire MA-Western
Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-Southern
Worcester MA-Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol
RI-Washington RI-Newport RI-
Including the cities of Warwick, Fitchburg, East Greenwich,
Amherst, Bristol, Worcester, Springfield, West Warwick, Newport,
West Greenwich, Union, Northampton, Willimantic, Providence,
Windsor Locks, Narragansett, Chesterfield, Vernon, Milford,
Blandford, Barre, Smithfield, Greenfield, Charlemont, Orange,
Putnam, Coventry, Ayer, Hartford, Westerly, and Foster
341 AM EST Sun Feb 9 2025

...WINTER STORM WARNING IS CANCELLED...

Significant accumulating snowfall has ended.

$$

MAZ005>007-013>021-091800-
/O.CON.KBOX.WS.W.0002.000000T0000Z-250209T1800Z/
Central Middlesex MA-Western Essex MA-Eastern Essex MA-Western
Norfolk MA-Southeast Middlesex MA-Suffolk MA-Eastern Norfolk MA-
Northern Bristol MA-Western Plymouth MA-Eastern Plymouth MA-
Southern Bristol MA-Southern Plymouth MA-
Including the cities of Quincy, Fall River, Norwood, Cambridge,
Foxborough, Brockton, Lawrence, Gloucester, Mattapoisett,
Framingham, Lowell, New Bedford, Boston, Plymouth, and Taunton
341 AM EST Sun Feb 9 2025

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS 
AFTERNOON...

* WHAT...Heavy snow. Additional snow accumulations between 1 and 3 
  inches.

* WHERE...Portions of eastern, northeastern, and southeastern 
  Massachusetts.

* WHEN...Until 1 PM EST this afternoon.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency.

&&

$$

MAZ022>024-RIZ008-091800-
/O.CON.KBOX.WW.Y.0006.000000T0000Z-250209T1800Z/
Barnstable MA-Dukes MA-Nantucket MA-Block Island RI-
Including the cities of Vineyard Haven, Nantucket, Provincetown,
New Shoreham, Chatham, and Falmouth
341 AM EST Sun Feb 9 2025

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS 
AFTERNOON...

* WHAT...Snow. Additional snow accumulations up to one inch. Light 
  icing possible this morning.

* WHERE...In Massachusetts, Barnstable, Dukes, and Nantucket 
  Counties. In Rhode Island, Block Island.

* WHEN...Until 1 PM EST this afternoon.

* IMPACTS...Plan on slippery road conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

&&

$$

Visit us at http://www.weather.gov/box

Belk
840 
WWUS41 KBOX 091353
WSWBOX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Boston/Norton MA
853 AM EST Sun Feb 9 2025

MAZ005>007-013>021-091500-
/O.CAN.KBOX.WS.W.0002.000000T0000Z-250209T1800Z/
Central Middlesex MA-Western Essex MA-Eastern Essex MA-Western
Norfolk MA-Southeast Middlesex MA-Suffolk MA-Eastern Norfolk MA-
Northern Bristol MA-Western Plymouth MA-Eastern Plymouth MA-
Southern Bristol MA-Southern Plymouth MA-
Including the cities of Foxborough, Framingham, Lowell, Boston,
Gloucester, Plymouth, Fall River, Cambridge, Lawrence, Brockton,
Mattapoisett, Quincy, Norwood, New Bedford, and Taunton
853 AM EST Sun Feb 9 2025

...WINTER STORM WARNING IS CANCELLED...

A band of snow rotating south across the region will end between 10 
am and noon.

$$

MAZ022>024-RIZ008-091500-
/O.CAN.KBOX.WW.Y.0006.000000T0000Z-250209T1800Z/
Barnstable MA-Dukes MA-Nantucket MA-Block Island RI-
Including the cities of Vineyard Haven, Provincetown, Falmouth,
Nantucket, Chatham, and New Shoreham
853 AM EST Sun Feb 9 2025

...WINTER WEATHER ADVISORY IS CANCELLED...

$$

Visit us at http://www.weather.gov/box

KC

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this winter storm warning went out at Feb 8, 12:42 AM EST, 2 hours 13 minutes earlier.

Area forecast discussion, Feb 8, 12:42 AM EST, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
1242 AM EST Sat Feb 8 2025

.SYNOPSIS...
Winds diminish tonight with colder conditions into
Saturday. A snow storm is on tap later Saturday night into
Sunday morning, with perhaps some mixing at the end of the storm
near the outer-Islands. Drying out Sunday night through
Tuesday, with a period of cooler than normal temperatures and
limited if any snowmelt from the Saturday night storm. Our
weather pattern then becomes more active again with a coastal
low pressure passing to our south on Tuesday night into
Wednesday that may bring light snow, and monitoring a stronger
storm around late next week.

&&

.NEAR TERM /THROUGH TODAY/...
10 PM Update:

No major changes at this time as the current forecast looks to
be on track. Winds are expected to continue trending down
tonight.

Previous discussion...

Winds gradually trend downward early this evening as the
pressure gradient relaxes and high pressure moves in. Quiet and
dry weather overnight with low temperatures dropping into the
middle teens to the lower 20s in most locations.

&&

.SHORT TERM /TONIGHT THROUGH 6 PM SUNDAY/...
Key Messages:

* Snowstorm moves across southern New England Saturday night into
  Sunday morning.

* Medium confidence in snow totals with a mostly likely range of 4-
  8" across southern New England.

* Potential for freezing drizzle/snizzle on back end of storm Sunday
  AM.

Saturday:

Dry and less windy Saturday with surface high pressure in place
during the day. A colder airmass remains in place with 850mb
temperatures -9 to -13C. This will support highs in the low to mid
30s. Our next storm system approaches from the south with this
cooler airmass setting the stage for snowfall. Mid-level clouds
develop ahead of the system in the afternoon with increasing
moisture.

Saturday Night and Sunday:

A mid-level shortwave trough and a surface low tracking up east
coast will provide the favorable synoptic forcing for large-scale
precipitation. Latest model guidance hasn't changed too much overall
with the track of the surface low across the 70/40 benchmark with
only some subtle northward trends in guidance. With plenty of cold
air to start, this puts us in a good place for snowfall.

In terms of timing we will see snow arriving generally from west to
east in the 6-10 PM timeframe. Other than large scale dynamics to
support lift for snow, we will also have frontogenetical forcing as
the warm front shifts across the region Saturday night. Model
soundings show a deep moisture coupled with positive omega fields in
the dendritic growth zone. All good signals for efficient snow
making which will lead to a period of moderate to heavy snow rates
late Saturday night through early Sunday morning (~10pm-3am). This
leave a 4-5 hour period for better snow rates to accumulate snow
quickly.

However, this is not a "slam dunk" warning criteria event. There are
some limiting factors here. As the surface low tracks northeast into
early Sunday morning, it brings a dry slot. This has been quite
evident in the mid and upper level RH fields. This will cut off the
deeper moisture, especially in the dendritic zone. As this dry slot
advances northward after 1-2 AM, the higher snow ratios and rates
will drop off. Model soundings reflect this issue with BUFKIT NAM
soundings showing warm air moving in aloft (close to slightly above
0C) and a layer of dry air above it. There is still omega in the
lower levels (not in DGZ) to support light precipitation. Depending
on how deep the below freezing layer is, this may support freezing
drizzle or snizzle on developing from south to north and the
backside of the storm early Sunday morning. If this moves in
quicker, this could impact snow totals. This is what wavers the
confidence in our snow totals. As the low lifts northeast, we will
get some wrap around across northern MA as winds transition north to
northwest 6-9 am. Could also get ocean enhancement as well given the
wind direction. Precipitation should come to and end from southwest
to northeast by early afternoon.

As for totals, ensemble mean QPF ranges from 0.4-0.7". Deterministic
models like the NAM are on the lighter end of guidance. Ensembles
have been interesting as far as highlighting potential areas for
higher totals with the ECMWF highlighting higher probabilities
(50- 70%) for 6"+ across the south coast and the SE MA while the
GEFS shows that axis for higher probabilities in north MA. The
ECMWF is likely hinting at a strong frontogenetical band owing
to potentially higher totals while the GEFS is highlighting the
combination of banding as well as an environment impacted by the
dry slotting less. A blend of guidance brings a general
widespread 4-8" across southern New England, so high-end
advisory to low end warning criteria. Given the uncertainty with
how this dry slot will impact totals, we decided to wait
another forecast cycle. A Winter Storm Watch is still in effect
for southern New England and there is a good chance that most
areas will be upgraded to a Warning.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Key Messages:

* Quiet to start the week through Thursday, slightly colder than
  normal but dry

* Low pressure moving off the mid-Atlantic coast Tuesday night being
  monitored for possible light snow, but details remain uncertain

* Stronger system possible Thursday, but the track and precipitation
  types remain uncertain this far out

Sunday night through Tuesday...

High pressure builds in and remains over southern New England into
Tuesday. Forecast soundings across the region Monday indicate good
mixing, and with 925 mb temperatures sitting around -10C for much of
the day, slightly colder than normal temperatures can be expected.
Highs for Monday will likely be in the low to mid 30s across the
region with some spots in the higher elevations sitting in the 20s.
Lows Sunday night will likely be in the teens and low 20s, but are
expected to sink to single digits and teens for Monday night with
the cold airmass settling over the region. Since these temperatures
aren't expected to climb much higher during these few days, not much
snowmelt can be expected to start the week.

Tuesday night...

A shortwave disturbance from the Rockies is expected to progress
eastward and a surface low will likely develop ahead of it across
the central US. This will likely reach the mid-Atlantic by Tuesday
night. Precipitation and track are still quite uncertain at this
time. Ensemble guidance at this time keeps the highest probabilities
for QPF >0.1 inches over 24 hours (ending 00z Thurs) to the South
Coast, with probs ranging from 50% to 75% up into RI and along the
Cape. Probs are below 50% towards Boston and north. The one ensemble
that has notably low probs is the GEFS, which also tracks the system
well to the south and east offshore. This is also evident in the GFS
compared to the other deterministic models. If this system does pass
along/just south of the South Coast, some light snow could
accumulate, especially with the colder temperatures aloft still in
place.

Wednesday through Friday...

Brief high pressure looks to return following the passage of Tuesday
night's low. A notably stronger shortwave from the Rockies moving
east is expected to produce a stronger surface low out ahead of it
that may reach the Northeast by Thursday morning. As it is still
quite far out, timing, track, and ptype are not nailed down at this
time. Ensemble solutions are leaning towards taking this low's
center along the South Coast or just south of it, and when coupled
with possible warmer temperatures aloft (925 mb temperatures
reaching 0C and slightly above), this could encourage a mix of
winter precipitation types. The extent that the low's associated WAA
extends north will be a key factor here, and with the spread in
possible tracks across all models, this remains uncertain. The ECMWF
shows a primary low passing to our northwest with a secondary low
developing over southern New England before undergoing more intense
cyclogenesis over the Gulf of Maine as it moves off into the
Maritimes, but as of the time of this writing, this is the one model
with that track. PoPs were reduced to Likely at the highest across
the extended period.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
Forecast Confidence Levels:

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

00z TAF Update...

Tonight & Saturday...High Confidence

VFR. W/WNW winds will continue to diminish tonight. W winds
5-10 knots on Sat shift to more of a SW direction by late
afternoon.

Saturday night and Sunday...High Confidence.

IFR/LIFR conditions rapidly develop Sat evening. This as snow
overspreads the region from southwest to northeast between 00z
and 03z Sun. The snow will fall heavy at times into the
overnight hours with 1-2" per hour rates at times. Brief change
over to rain/sleet is possible for mainly the Islands.

Snow winds down from west to east Sun morning...but will linger
longest across central and eastern MA. Improvement to VFR will
occur during the afternoon across western MA/CT...but lower cigs
may linger a bit longer across eastern MA with even a few left
over snow showers/flurries near the coast.

Light S winds Sat evening become NE at 5-10 knots by daybreak
Sun. Winds then shift to the NW Sun afternoon and speeds of 8-14
knots.

KBOS TAF...High Confidence in TAF. Snow arrives near 02z/03z Sun.

KBDL TAF...High Confidence in TAF. Snow arrives near 00z/01z
Sun.

Outlook /Sunday Night through Wednesday/...

Sunday Night through Monday Night: VFR.

Tuesday: VFR. Slight chance SN.

Tuesday Night: Mainly VFR, with local IFR possible. Chance SN.

Wednesday: Mainly VFR, with local MVFR possible. Slight chance
SN.

&&

.MARINE...
Forecaster Confidence Levels:

Low - less than 30 percent.
Medium - 30 to 60 percent.
High- greater than 60 percent.

Overall high confidence through Saturday.

Gale warnings have been converted to Small Craft Advisories as
winds continues to decrease this evening. Winds and seas
subside tonight into Saturday as high pressure builds into
region from Great Lakes.

Outlook /Sunday Night through Wednesday/...

Sunday Night: Winds less than 25 kt. Seas up to 5 ft.

Monday through Monday Night: Winds less than 25 kt. Areas of
seas approaching 5 ft.

Tuesday: Winds less than 25 kt. Chance of snow.

Tuesday Night: Winds less than 25 kt. Chance of snow. Local
visibility 1 nm or less.

Wednesday: Winds less than 25 kt. Seas locally approaching
5 ft. Chance of snow.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Winter Storm Watch from this evening through Sunday afternoon
     for CTZ002>004.
MA...Winter Storm Watch from this evening through Sunday afternoon
     for MAZ002>024-026.
RI...Winter Storm Watch from this evening through Sunday afternoon
     for RIZ001>007.
MARINE...Small Craft Advisory until 1 AM EST early this morning for
     ANZ230>237.
     Small Craft Advisory until 7 AM EST this morning for ANZ250-
     251-254>256.

&&

SYNOPSIS...Loconto/Mensch
NEAR TERM...Hrencecin/Mensch
SHORT TERM...Mensch
LONG TERM...Hrencecin
AVIATION...Frank/Loconto/Hrencecin/Mensch
MARINE...Loconto/Hrencecin/Mensch

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 2:55 AM ESTWinter Weather AdvisoryBOXBarnstable, Dukes, Nantucket30 hr
Feb 8, 3:46 PM ESTSmall Craft AdvisoryBOX60 hr

Nearby

Winter Storm Warnings in Massachusetts, 2025Winter Storm Warnings in Rhode Island, 2025Winter Storm Warnings in Connecticut, 2025Every winter storm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.